Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2003, 2:07 PM CDT for Vanderburgh County, Indiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2003, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 9, 2003, 4:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Vanderburgh County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 091912
FFWPAH
INC163-092100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CDT WED JUL 9 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA
* UNTIL 400 PM CDT
* AT 203 PM CDT(203 PM EST)...DOPPLER RADAR INDICATED RAINFALL RATES
IN EXCESS OF 2 INCHES PER HOUR ASSOCIATED WITH THUNDERSTORMS OVER
SOUTHERN VANDERBURGH COUNTY.
* LOCATIONS IMPACTED INCLUDES THE EVANSVILLE METRO AREA
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 3816 8750 3794 8747 3799 8760 3793 8768
3816 8768
$$1 follow-up statement
000 WGUS73 KPAH 091950 FFSPAH INC163-092130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 247 PM CDT WED JUL 9 2003 ...FLASH FLOOD WARNING CONTINUES FOR VANDERBURGH COUNTY UNTIL 400 PM... AT 217 PM...VANDERBURGH COUNTY EMERGENCY MANAGEMENT REPORTED 6 INCHES OF WATER OVER THE INTERSECTION OF ST. JOSEPH AVENUE AND MILL...IN EVANSVILLE. AT 234 PM...THEY REPORTED THAT THE INTERSECTION OF ST. JOSEPH AND FRANKLIN WAS IMPASSIBLE AND WATER WAS OVER TOPS OF CARS. MOTORISTS SHOULD AVOID THE AFORMENTIONED AREA AS THIS IS A DANGEROUS SITUATION ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. PLEASE KEEP CHILDREN AWAY FROM ALL FLOOD WATERS...AS THEY CAN EASILY BE SWEPT AWAY. AT THIS TIME...RADAR IS SHOWING AT TEMPORARY DECREASING TREND IN THE RAINFALL AS THE STORMS MOVE EAST...HOWEVER FLOODING WILL STILL BE OCCURRING FOR A WHILE LONGER. $$ DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:00 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 9, 2:00 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED JUL 9 2003 KPAH 88D PRETTY FULL W/SCT CONVECTION...MAINLY DIURNAL. WHILE THERE COULD CONTINUE TO LINGER SOME CONVECTION OVERNIGHT...THINK THE MAJORITY OF THE PCPN WL BE BROKEN INTO TWO...IE THE DIURNAL CONVECTION WL DIMINISH W/SUNSET...THEN ANOTHER ROUND BE EXPECTED LATE TONIGHT N AND W AS THE COLD FRONT APPROACHES. PCPN WL BE FRONTAL TOMORROW BUT ENHANCED VIA DIURNAL HEATING...ESP IN THE EAST...WHERE FRONT WL BE LATER TO PASS. WL LINGER SMALL POP SE INTO EARLY THU NIGHT AS ALL MODELS SYNCHRONIZING NOW W/TIMING. GFS AND TO A LESSER EXTENT ETA PAINTING SOME DECENT QPF BUT WITH FRONT MOVING ON THRU AND AREA SO DRY DONT ANTICIPATE WIDESPREAD SIGNIFICANT FLOODING. SPC DOES HOLD SLGT RISK OVER FA OR PTNS OF IT THRU FROPA. EXPECT POST FRONTAL AIR MASS TO BE DRY ENOUGH TO INHIBIT NW FLOW TYPE CONVECTIVE POSSIBILITIES...AT LEAST IN THE SHORT TERM. BY SUN TDS MAY REBOUND ENOUGH TO ALLOW WEAK UPR TROF SCENARIO TO TOUCH OFF A FEW DIURNAL STORMS...SO WL INSERT A SMALL CHC POP THEN. OTHERWISE WL KEEP THE REMAINDER OF THE FCST DRY...ALTHOUGH W/THE WLY-NWLY FLOW ALOFT THERE COULD BE SOME SMALL CHANCE TYPE POPS THAT SNEAK IN W/TIME. WITH NCEP IN BACKUP MODE WL PRETTY MUCH KEEP TEMPS AS IS W/MINOR TWEEKS...IF NECESSARY...WHEN NEW GUIDANCE BECOMES AVAIL CLOSER TO PRESS TIME. .PAH...NONE.
Hazardous weather outlook, Jul 9, 11:58 AM CDT, 2 hours 9 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR TODAY. ONE OR TWO OF THESE MAY BECOME SEVERE...BUT THE GREATEST CONCERN FOR SEVERE WEATHER WILL BE OVERNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER HAZARD TONIGHT. AN ADDITIONAL CONCERN FOR TODAY WILL BE THE HEAT INDEX. THE COMBINATION OF HEAT AND HUMIDITY WILL YIELD VALUES THIS AFTERNOON NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY INTO THURSDAY NIGHT THE COLD FRONT WILL CONTINUE ITS MARCH ACROSS THE REGION. THUNDERSTORMS...SOME WITH DAMAGING WINDS...WILL CONTINUE TO BE A HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY. MY/DFS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 31 min |
| Jul 9, 2:14 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 46 min |
| Jul 9, 2:20 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 40 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.